Shirley - Parsitan


Posted by Kelly Saffell , Nov 30,2001,12:52   Archive
How are you doing on the Parsitan? I am considering trying it - my neurologist said she had no problem prescribing it if I wanted to give it a try. I wanted to see if you were still seeing some improvement and if you were having any side effects.

Kelly in Dallas




Recommend Current pageAuthor Profile
Replies to this message


Re: Shirley - Parsitan

Re : Shirley - Parsitan --- Kelly Saffell
Posted by Shirley-Arkansas-USA , Nov 30,2001,13:36 Top of Thread Archive
Hi Kelly,
I am still taking the Parsitan. It comes in 50mg scored tables that can easily be broken into fourths. At present, I have worked my way very slowly to 100mg in divided doses.
I do feel like it is helping to a moderate degree. I am better taking it than not taking it.
I continue to take .25 mg of Klonopin, two to three times a day, also.
The side effects that I have noticed and are very annoying is short term memory loss and some sedation. I have the same memory problems on it as I did with Artane which I tried over a year ago and stopped after the sheer frustation of not remembering what I had walked into a room for. I have also noticed that when I awaken from a nap or awakening in the morning that I am confused and have difficulty remembering where I am. This only last for 30 seconds to a minute.
I keep hoping that the memory problems will go away when my system adjusts to the medication but so far it has not. I have been taking it for almost 2 months now. I think that it would be more helpful in relieving my symptoms if I was able to take a higher dose of it. Going over 100mg of it, though, makes the memory problems unbearable. In fact, I have several times decreased the dose for a period of time when the memory problems were severe, then slowly start to increase it again.
Mindy did not have any of these problems with the Parsitan. I believe that she didn't really have any side-effects until she got up to 150 mg a day and then started to have memory problems. She then decreased her dose. She may correct me or comment on this.
The Benadryl actually did better for me to relieve symptoms but it had stopped helping as much.
Kelly, I think that it is worth a trial of it to see if it is helpful.
It costs about $40 for 100, 50mg pills. Shipping charges are around $16 whether you get one bottle or three. I got three bottles this last time to save on that expense.
Someone else was taking it that was posting a few months ago but she hasn't posted recently. I believe that she was having good results with it. She was a school teacher-I just can't remember her name (it's the drugs)

Hope this helps a little. If you have any other questions about it that I didn't answer-ask.

Shirley in sunny Arkansas with a yard full of leaves. It is nap time.

--modified by Shirley-Arkansas-USA at Fri, Nov 30, 2001, 13:41:31




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Shirley - Parsitan

Re : Re: Shirley - Parsitan --- Shirley-Arkansas-USA
Posted by kathy , Dec 01,2001,05:05 Top of Thread Archive
shirley, don't you also find the memory problems are exacerbated when you have a lot of stuff on your mind ? i certainly do.

--modified by kathy at Sat, Dec 01, 2001, 05:05:40




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Shirley - Parsitan

Re : Re: Shirley - Parsitan --- kathy
Posted by Shirley-Arkansas-USA , Dec 01,2001,09:33 Top of Thread Archive
Not necessarily. I don't really notice that. I just have difficulty remembering things and of course the typical "going to another room to get something and forgetting what you are going after before you get there". That's what really drives me crazy and the newest one of being disoriented when I awaken. That one worries me where the other aspect is just annoying and frustrating.

Shirley with BEB/Apraxia and CRS(can't remember s--t)




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Shirley - Parsitan

Re : Re: Shirley - Parsitan --- Shirley-Arkansas-USA
Posted by kathy , Dec 02,2001,06:43 Top of Thread Archive
crs ! lol. well you just did some major traveling which screws up your body's time mechanisms and also your son's just went off to school and also you have had major surgery and changes in meds so consider these things as contributing factors.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile